What do I do about reflux?

(1-minute read)
Click here to downloadWarning >

Please refer to the Patient Management section in the training hub.

Reflux is not harmful to the patient but it does increase the length of time taken to reinfuse their chyme.

Reflux could happen: 

  • High speed – A thin viscosity chyme, reinfused at a high setting on The Insides Driver will cause reflux and increase the time taken to reinfuse. The Insides Driver should be set at the lowest speed that moves the chyme through The Insides Tube.
  • Constipation – The patient may be constipated from high dose anti-motility medication. The anti-motility medication needs to be weaned to reduce this. The distal bowel needs to be cleared for effective chyme reinfusion to occur.
  • Atrophied distal bowel – The distal gut needs to be rehabilitated slowly. The patient will experience more reflux in the beginning because the luminal walls need to expand and rehabilitate. Small boluses regularly throughout the day will achieve this and reduce the reflux.

 

Choose Your Language

Selecting language below will change the language for theinsides.co